Alert archive / Wyoming / Flash Flood Warnings in 2019

Flash Flood Warning 22, NWS Cheyenne, WY

July 26, 2019Goshen County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jul 26, 2019, 6:13 PM MDT for Goshen County, Laramie County, Platte County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2019, 6:13 PM MDT (00:13 UTC)
Expired
Jul 26, 2019, 9:15 PM MDT
In force
3 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 59 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:30 PM MDTFLASH FLOOD8 S Chugwater, WYFLOODING NEAR THE PLATTE AND LARAMIE COUNTY LINE ON THE LARAMIE COUNTY SIDE. CR244 PARTIALLY FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 77 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2019-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
3097 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

908 
WGUS55 KCYS 270013
FFWCYS
WYC015-021-031-270315-
/O.NEW.KCYS.FF.W.0022.190727T0013Z-190727T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
613 PM MDT Fri Jul 26 2019

The National Weather Service in Cheyenne has issued a

* Flash Flood Warning for...
  Southwestern Goshen County in southeastern Wyoming...
  Northwestern Laramie County in southeastern Wyoming...
  Southeastern Platte County in southeastern Wyoming...

* Until 915 PM MDT.

* At 612 PM MDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Chugwater.

Additional rainfall amounts of 2 inches are possible in the warned 
area.

This includes Interstate 25 in Wyoming between mile markers 38 and
57.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4176 10506 4179 10465 4157 10465 4150 10503

$$

Claycomb
1 follow-up statement
795 
WGUS75 KCYS 270308
FFSCYS

Flash Flood Statement
National Weather Service Cheyenne WY
908 PM MDT Fri Jul 26 2019

WYC015-021-031-270315-
/O.EXP.KCYS.FF.W.0022.000000T0000Z-190727T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goshen WY-Laramie WY-Platte WY-
908 PM MDT Fri Jul 26 2019

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GOSHEN...NORTHWESTERN
LARAMIE AND SOUTHEASTERN PLATTE COUNTIES WILL EXPIRE AT 915 PM MDT...

Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4176 10506 4179 10465 4157 10465 4150 10503

$$

Claycomb

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 5:23 PM MDT, 50 minutes earlier.

Area forecast discussion, Jul 26, 5:23 PM MDT, 50 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
523 PM MDT Fri Jul 26 2019

.SHORT TERM...(This evening through Saturday night)
Issued at 222 PM MDT Fri Jul 26 2019

Fairly quiet so far this afternoon with convection firing mostly
just south and east of the CWA. Outflow boundary along the se
Wy/Co border has set off a few storms but they are tending to die
out after the boundary passes. best chance for convection still
looks to be around the mtns and close to the Co border into this
evening though noting some Cu formation along the Pine Ridge.

Should see more widespread convection over the CWA Sat afternoon
and evening as a decent shortwave passes across and interacts with
a sfc boundary along the mtns. A few stronger storms possible
given instability and some shear. Activity may continue into the
night as the wave moves into the Neb Panhandle. Otherwise a bit
cooler over the plains Saturday as a weak surface high settles
over the northern plains.

.LONG TERM...(Sunday through Friday)
Issued at 222 PM MDT Fri Jul 26 2019

Looking like a drier pattern over the CWA Sunday and Monday as an
upper high builds over the 4 corners area and warms the mid
levels a bit. Monsoonal moisture then makes a return Tuesday
onward bringing chances for mainly aftn/evng showers and storms
back to the area the rest of the week. temperatures remaining
seasonably warm.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 521 PM MDT Fri Jul 26 2019

Wyoming TAFS...VFR at Rawlins. VFR at Laramie, with thunderstorms
in the vicinity until 02Z and wind gusts to 30 knots. VFR at
Cheyenne with occasional thunderstorms until 02Z producing wind
gusts to 35 knots.

Nebraska TAFS...VFR, with thunderstorms in the vicinity at sites
until 03Z producing wind gusts to 25 knots.

&&

.FIRE WEATHER...
Issued at 222 PM MDT Fri Jul 26 2019

Fire weather concerns should remain low into early next week with
min RHs staying above critical levels. There will be sctd to
numerous showers and storms most likely Saturday afternoon and
evening. Drier conditions are expected Sunday and Monday before
chances for rain return Tuesday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...RE
LONG TERM...RE
AVIATION...RUBIN
FIRE WEATHER...RE
Hazardous weather outlook, Jul 26, 5:17 AM MDT, 12 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
517 AM MDT Fri Jul 26 2019

NEZ002-003-019>021-054-055-095-096-WYZ106>108-116>119-271130-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
517 AM MDT Fri Jul 26 2019

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Widely scattered thunderstorms are expected this afternoon through
late this evening. A few of these thunderstorms may become strong
and contain hail, strong gusty winds, and frequent lightning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will become more numerous Saturday with some strong
to marginally severe storms possible.

.Spotter information statement...

Spotter activation will not be required at this time.

WYZ101>105-109>115-271130-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
517 AM MDT Fri Jul 26 2019

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few thunderstorms are possible this afternoon and later tonight
as another cold front moves into the area. Overall, the
probability for widespread weather is low.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will increase in coverage for Saturday with some
strong to marginally severe storms possible.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jul 26, 5:53 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      LODGEPOLE               41.15N 102.64W
07/26/2019                   CHEYENNE           NE   DEPT OF HIGHWAYS

            WEBCAM AT LODGEPOLE SHOWING WATER RUNNING UNDER THE
            UNDERPASS. LOTS OF HAIL DRIFTS ALONG HIGHWAY 80.

&&

GCLAYCOM
Local storm report, Jul 26, 5:55 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     FLASH FLOOD      LODGEPOLE               41.15N 102.64W
07/26/2019                   CHEYENNE           NE   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTING WATER RUNNING ACROSS ROADS IN
            LODGEPOLE. NUMEROUS LIMBS DOWN IN TOWN. LOTS OF PEA SIZED
            HAIL.

&&

GCLAYCOM
Local storm report, Jul 26, 5:58 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             8 N LODGEPOLE           41.26N 102.64W
07/26/2019  E1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

            DELAYED REPORT. TIME ESTIMATED FROM RADAR.

&&

GCLAYCOM
Local storm report, Jul 26, 6:10 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             LODGEPOLE               41.15N 102.64W
07/26/2019  E2.00 INCH       CHEYENNE           NE   PUBLIC

            REPORT RECEIVED VIA FACEBOOK. 3 INCHES OF RAINFALL AS
            WELL. TREES STRIPPED WITH GUUTERS RIPPED OFF HOUSE.

&&

GCLAYCOM
Special weather statement, Jul 26, 6:12 PM MDT, 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
612 PM MDT Fri Jul 26 2019

WYZ106>108-117-118-270045-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-Central Laramie County WY-
South Laramie Range Foothills WY-
612 PM MDT Fri Jul 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN...NORTH
CENTRAL LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 645 PM MDT...

At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chugwater, or 26 miles south of Wheatland, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Chugwater.

This includes Interstate 25 in Wyoming between mile markers 41 and
54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4159 10496 4176 10491 4176 10450 4147 10457
TIME...MOT...LOC 0012Z 283DEG 16KT 4168 10481

Brothers
Local storm report, Jul 26, 6:13 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             LODGEPOLE               41.15N 102.64W
07/26/2019  E2.00 INCH       CHEYENNE           NE   PUBLIC

            REPORT RECEIVED VIA FACEBOOK. 3 INCHES OF RAINFALL AS
            WELL. TREES STRIPPED WITH GUTTERS RIPPED OFF HOUSE.

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:12 PM MDTSpecial Weather StatementCYSLaramie33 min
Jul 26, 7:37 PM MDTSpecial Weather StatementCYSGoshen38 min
Jul 26, 7:45 PM MDTSpecial Weather StatementCYSGoshen30 min
Jul 26, 7:46 PM MDTSpecial Weather StatementCYSConverse29 min
Jul 26, 7:58 PM MDTFlash Flood WarningCYSGoshen107 min
Jul 26, 8:29 PM MDTSpecial Weather StatementCYSPlatte31 min
Jul 26, 9:05 PM MDTSpecial Weather StatementCYSGoshen25 min
Jul 27, 2:42 AM MDTFlash Flood WatchCYSNiobrara18 hr
Jul 27, 12:09 PM MDTSpecial Weather StatementCYSPlatte51 min
Jul 27, 12:35 PM MDTSpecial Weather StatementCYSNiobrara40 min
Jul 27, 2:58 PM MDTSpecial Weather StatementCYSLaramie47 min
Jul 27, 3:17 PM MDTSpecial Weather StatementCYSLaramie43 min
Jul 27, 4:34 PM MDTSpecial Weather StatementCYSGoshen41 min

Nearby

Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.